Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 265, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 28, 2011, 1:43 AM CDT for Adams County, Webster County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 1:43 AM CDT (06:43 UTC)
- Expired
- Jul 28, 2011, 2:18 AM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adams County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 6 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3881 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 24.5
The text
As transmitted, in the capitals the NWS used until 2016.
337
WUUS53 KGID 280643
SVRGID
NEC001-181-280730-
/O.NEW.KGID.SV.W.0265.110728T0643Z-110728T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
143 AM CDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 230 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF CAMPBELL TO COWLES...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLADEN...ROSEMONT...BLUE HILL...HOLSTEIN...ROSELAND AND AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4010 9829 4007 9871 4050 9870 4049 9828
4035 9828 4035 9827
TIME...MOT...LOC 0643Z 218DEG 32KT 4025 9863 4022 9843
WIND...HAIL 70MPH <.75IN
$$
FAY3 follow-up statements
102
WWUS53 KGID 280654
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
154 AM CDT THU JUL 28 2011
NEC001-181-280730-
/O.CON.KGID.SV.W.0265.000000T0000Z-110728T0730Z/
WEBSTER NE-ADAMS NE-
154 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ADAMS
AND NORTHERN WEBSTER COUNTIES UNTIL 230 AM CDT...
AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLADEN TO ROSEMONT...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUE HILL...HOLSTEIN...ROSELAND AND AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4014 9829 4012 9871 4050 9870 4049 9828
4031 9827
TIME...MOT...LOC 0654Z 218DEG 32KT 4033 9855 4030 9835
WIND...HAIL 60MPH <.75IN
$$
FAY094
WWUS53 KGID 280707
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
207 AM CDT THU JUL 28 2011
NEC001-181-280730-
/O.CON.KGID.SV.W.0265.000000T0000Z-110728T0730Z/
WEBSTER NE-ADAMS NE-
207 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ADAMS
AND NORTHERN WEBSTER COUNTIES UNTIL 230 AM CDT...
AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AYR TO 6 MILES NORTH OF LAWRENCE...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4019 9828 4028 9870 4050 9870 4049 9828
4035 9828 4035 9827 4033 9827
TIME...MOT...LOC 0707Z 219DEG 40KT 4044 9843 4041 9823
WIND...HAIL 70MPH <.75IN
$$
FAY814
WWUS53 KGID 280718
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
218 AM CDT THU JUL 28 2011
NEC001-181-280729-
/O.CAN.KGID.SV.W.0265.000000T0000Z-110728T0730Z/
WEBSTER NE-ADAMS NE-
218 AM CDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS AND NORTHERN
WEBSTER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4019 9828 4028 9870 4050 9870 4049 9828
4035 9828 4035 9827 4033 9827
TIME...MOT...LOC 0719Z 219DEG 40KT 4054 9832 4051 9812
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:14 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 28, 12:14 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1214 AM CDT THU JUL 28 2011 .AVIATION...06Z KGRI TAF. THUNDERSTORMS HAVE DEVELOPED ACROSS FAR SOUTHERN NEBRASKA NEAR THE KANSAS BORDER AND ARE TRACKING EAST NORTHEAST. HOWEVER...THIS CURRENT STORM TRACK WOULD KEEP THESE THUNDERSTORMS SOUTH OF KGRI. THEREFORE...WILL CONTINUE TO KEEP KGRI DRY EARLY THIS MORNING ALTHOUGH IT MAY BE PRETTY CLOSE WITH SOME THUNDERSTORMS PASSING WITHIN 30 MILES TO THE SOUTH OF THE AIRPORT. THE WIND WILL REMAIN FAIRLY LIGHT THROUGHOUT THE DAY AND GENERALLY FROM THE NORTHEAST OR EAST. THUNDERSTORMS WILL BE POSSIBLE BY LATE AFTERNOON AND EVEN MORE SO DURING THE EVENING. THEREFORE...INTRODUCED A PROB30 GROUP AFTER 00Z. && .PREV DISCUSSION... /ISSUED 817 PM CDT WED JUL 27 2011/ UPDATE...HEAT ADVISORY WAS ALLOWED TO EXPIRE ACROSS SOUTHERN ZONES. THE REST OF THE FORECAST SEEMS ON TRACK WITH THE BEST CHANCE OF LATE EVENING AND OVERNIGHT THUNDERSTORMS FOR AREAS SOUTH OF INTERSTATE 80 AND ESPECIALLY ACROSS NORTH CENTRAL KANSAS. PREV DISCUSSION... /ISSUED 423 PM CDT WED JUL 27 2011/ SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES. UPPER AIR AND SATELLITE DATA SHOWING NO SIGNIFICANT CHANGES IN THE PATTERN ACROSS THE REGION WITH HIGH PRESSURE REMAINING CENTERED OVER THE SOUTHERN PLAINS...BUT WITH PIECES OF SHORTWAVE ENERGY CONTINUING TO PASS THROUGH THE MAIN FLOW IT IS NOT A HIGHLY AMPLIFIED PATTERN. FLOW ACROSS THE CWA REMAINS GENERALLY ZONAL...WITH SATELLITE IMAGERY SHOWING A SHORTWAVE DISTURBANCE CURRENTLY CROSSING THE ROCKIES. HAVE SEEN A PERSISTENT BAND OF MID LEVEL CLOUDS /PERHAPS A SPRINKLE OR TWO/ THROUGH THE DAY ACROSS NORTHWESTERN PORTIONS OF THE CWA...ASSOCIATED WITH A MID LEVEL BOUNDARY/CONVERGENCE. AT THE SURFACE...SEEING A TROUGH/ELONGATED AREA OF LOW PRESSURE EXTENDING FROM SERN NEB DOWN INTO SWRN KS...BRINGING COOLER TEMPS/HIGHER DEWPOINTS TO MOST OF THE CWA NORTH OF THE BOUNDARY...AND HOTTER TEMPS/LOWER DEWPOINTS IN A BETTER MIXED AREA TO THE SOUTH. SEEING SOME CU AND A FEW THUNDERSTORMS DEVELOPING IN THE THOSE SOUTHERN AREAS...WHERE LOW LEVEL LAPSE RATES ARE STEEP. WARM MID LEVEL TEMPS /SPC MESO PAGE SHOWING 700MB TEMPS ARND 13-16C/ KEEPING THINGS CAPPED OFF ACROSS THE CWA. DURING THE OVERNIGHT HOURS...FOCUS TURNS TO PRECIPITATION CHANCES ACROSS THE CWA...DRIVEN BY ANY ACTIVITY WHICH DEVELOPS THE REMAINDER OF TODAY OUT TO THE WEST AND SHIFT EAST WITH THE MID LEVEL DISTURBANCE...AND BY AN INCREASING LOW LEVEL JET INTERACTING WITH THE SFC BOUNDARY. KEPT THE HIGHER POPS CONFINED TO ROUGHLY THE SOUTHERN HALF OF THE CWA...WHERE THE FOCUS OF THE LLJ/SFC BOUNDARY REMAINS...AND HAS MORE SUPPORT FROM MODELS. EXPECTING BEST CHANCES TO COME LATER THIS EVENING...AND BEST POPS FALL DURING THE 03-09Z TIME FRAME. SIMILAR TO THIS MORNING...AM EXPECTING ACTIVITY TO DIMINISH/START PUSHING OUT OF THE CWA AS THE DISTURBANCE AND FOCUS OF THE LLJ SHIFTS OFF TO THE EAST. CANT COMPLETELY RULE OUT A FEW STRONG/SEVERE THUNDERSTORMS...SO WILL KEEP MENTION GOING IN THE HWO. LOOKING TOWARD THURSDAY...THUNDERSTORM CHANCES LINGER THROUGH THE DAY...BUT SIMILAR TO TODAY...AM EXPECTING THE BETTER CHANCES TO COME DURING THE LATE AFTERNOON/NIGHTTIME HOURS. ONLY HAVE A LOW POP DURING THE MORNING HOURS IN CASE ANY OVERNIGHT ACTIVITY LINGERS AROUND LONGER THAN EXPECTED...BUT THINK THAT MOST OF THE MORNING/EARLY AFTERNOON HOURS SHOULD BE QUIET. THE WEAK SURFACE BOUNDARY WILL CONTINUE TO MEANDER AROUND THE REGION...AND EXPECT IT TO AGAIN BE EITHER ACROSS FAR SOUTHERN PORTIONS OF THE CWA OR FURTHER INTO CENTRAL KANSAS. EXPECTING A SLIGHTLY COOLER DAY ACROSS PORTIONS OF THE CWA /MAINLY IN THE SOUTH/...DUE TO THE POTENTIAL FOR A BIT MORE CLOUD COVER AND EASTERLY COMPONENT TO THE LIGHT WINDS/LESS MIXING...AND FORECAST CALLS FOR ANOTHER DAY OF MID/UPPER 80S ACROSS NEB...WITH MID 90S ACROSS NC KS. WHILE THERE MAY BE A FEW HEAT INDEX READINGS NEAR 100 DEGREES...NOT CALLING FOR ANYTHING REACHING ADV CRITERIA. AS MENTIONED ABOVE...THE BETTER CHANCES FOR PRECIPITATION COME LATER IN THE DAY/EVENING WITH THE ARRIVAL OF ANOTHER WEAK UPPER LEVEL DISTURBANCE AND INCREASING LLJ. AGAIN HAVE BEST POPS CONFINED TO AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 6. STRONG/SEVERE POTENTIAL THERE AGAIN...AND ENTIRE CWA IS CURRENTLY IN THE SLIGHT RISK AREA. LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. THE SAME GENERAL THEME CONTINUES TO RING TRUE...WITH VARIOUS...FAIRLY LOW CHANCE AND LOW CONFIDENCE CHANCES FOR THUNDERSTORMS...AND TEMPERATURES CONTINUING TO AVERAGE AT LEAST A FEW DEGREES ABOVE NORMAL ON MOST...BUT NOT ALL DAYS. PRIMARY CHANGES/HIGHLIGHTS SINCE 24 HOURS AGO INCLUDE THE ADDITION OF SLIGHT THUNDERSTORM CHANCES TO THE TUESDAY- WEDNESDAY TIME FRAME...ALONG WITH A VERY SLIGHT DOWNWARD ADJUSTMENT TO MAX TEMPS ON SEVERAL DAYS. WILL DISCUSS PRECIP CHANCES FIRST...FOLLOWED BY TEMPERATURES. STARTING OFF THE PERIOD FRIDAY...12Z ECMWF/GFS/NAM ALL IN DECENT AGREEMENT FOCUSING A GENERALLY EAST-WEST ORIENTED COLD FRONTAL BOUNDARY NEAR THE FAR SOUTHERN FRINGES OF THE CWA...OR POSSIBLY EVEN DOWN INTO THE SOUTHERN HALF OF KANSAS...WITH NORTHEAST TO EASTERLY SURFACE FLOW ACROSS THE CWA IN ITS WAKE. ALOFT...MODEST NEARLY ZONAL FLOW ALOFT DOMINATES THE CENTRAL PLAINS...IN BETWEEN THE SOUTHERN CONUS SUBTROPICAL RIDGE...AND THE FASTER ZONAL FLOW ACROSS THE NORTHERN CONUS...FEATURING ONE H5 SHORTWAVE DEPARTING THROUGH THE NORTHERN GREAT LAKES...AND ANOTHER HEADING EAST ACROSS SOUTHWEST CANADA. ALTHOUGH THE THURSDAY NIGHT TIME FRAME FEATURES HIGHER PRECIP CHANCES IN ASSOCIATION WITH THE NOCTURNAL LOW LEVEL JET...OPTED TO MAKE A SLIGHT INCREASE TO FRIDAY MORNING POPS INTO 30 PERCENT RANGE ACROSS MAINLY KS ZONES TO ACCOUNT FOR LINGERING OVERNIGHT CONVECTION AND PROXIMITY OF BOUNDARY. FOR THE AFTERNOON...WENT WITH A BROAD 20 PERCENT CHANCE OF STORMS CWA- WIDE...AS THE BOUNDARY STALLS OUT AND LIKELY TRIES LIFTING BACK NORTH A BIT. LATEST 18Z NAM SUGGESTS THAT THIS BEST LOW LEVEL FOCUS ALONG THIS BOUNDARY WILL KEEP CONVECTION SOUTH AND WEST OF THE CWA...BUT NOT WILLING TO PULL SLIGHT CHANCES YET WITH SOME DISAGREEMENT ON HOW FAR SOUTH THE BOUNDARY ACTUALLY GETS. COULD EASILY SEE AT LEAST THE NORTHERN 1/2 OF THE CWA REMAIN DRY ALL DAY THOUGH. AS FOR SEVERE CHANCES...LITTLE CHANGE FROM THINKING OF LATE...WITH NO WIDESPREAD THREAT...ALTHOUGH 0-6KM DEEP LAYER SHEAR ACTUALLY INCREASES TO AROUND 35KT PER THE 18Z NAM...SO IF SOMETHING CAN GO ISOLATED SEVERE CERTAINLY NOT OUT OF THE QUESTION. KEPT BLANKET 20 PERCENT STORM CHANCES GOING FRI NIGHT THROUGH SATURDAY...MAINLY DUE TO CONTINUED LINGERING PRESENCE OF EFFECTIVE EAST-WEST SURFACE BOUNDARY...AND ALSO PARADE OF WEAK MID LEVEL WAVES WORKING ACROSS THE CENTRAL PLAINS ALONG THE NORTHERN PERIPHERY OF RIDGE. SUSPECT THOUGH THAT LARGE PORTIONS OF THE CWA WILL REMAIN DRY DURING THIS TIME. KEPT SAT NIGHT-MON NIGHT PERIOD DRY FOR THE TIME BEING...AS MODEL CONSENSUS IS HIGH THAT MID LEVEL HEIGHTS WILL RISE AS SUBTROPICAL RIDGE EXPANDS AND AMPLIFIES NORTHWARD...DIRECTING THE CWA OUT OF THE LINE OF SUBTLE MID LEVEL WAVES...AND SHUNTING THE PRIMARY SURFACE FRONTAL ZONE FARTHER NORTH. ALREADY ON MON HOWEVER...THE RIDGE REALLY STARTS TO FLATTEN AGAIN IN RESPONSE TO A FAIRLY IMPRESSIVE SOUTHERN CANADA SHORTWAVE...SENDING THE LOW LEVEL FRONTAL ZONE SOUTHWARD AGAIN. DEPENDING ON THE SPEED OF THE FRONT/S ARRIVAL...SLIGHT POPS MAY EVENTUALLY BE NECESSARY ACROSS THE NORTHWEST FOR MON NIGHT...BUT INSTEAD HAVE SLIGHT POPS STARTING TUESDAY AND LASTING THROUGH WEDNESDAY AS THE FRONT GENERALLY STALLS OUT ACROSS THE AREA. PLENTY OF TIME TO FINE TUNE THESE DETAILS...BUT AT LEAST THE MESSAGE IS OUT THAT STORM CHANCES RETURN BY MID WEEK. NOW TURNING TO TEMPERATURE TRENDS...OVERALL THE FRI-WED PERIOD AS A WHOLE SEEMS TO BE TRENDING AT LEAST A TOUCH COOLER THAN THOUGHT YESTERDAY...BUT THIS IS ALL RELATIVE. AT THIS POINT...FRIDAY AND NEXT WEDNESDAY ARE LOOKING LIKE THE COOLER OF THE DAYS WITH THE EFFECTIVE SURFACE FRONT ACROSS OR SOUTH OF THE CWA...WHILE SUN-MON STILL LOOK LIKE THE OVERALL HOTTEST DAYS WITH THE GREATEST INFLUENCE FROM THE RIDGE OVERHEAD. FOR FRI...HAVE MOST OF THE CWA ONLY IN THE 87-90 DEGREE RANGE FOR HIGHS...WITH A SLIGHT UPWARD BUMP FOR SATURDAY INTO THE LOW 90S IN NEB...AND MID 90S KS. SUNDAY AND MON ARE THEN LOOKING MAINLY MID 90S IN NEB COUNTIES...AND AROUND 100 IN KS. AS THE NEXT FRONT MAKES ITS WAY IN...A COOL DOWN COMMENCES. ALTHOUGH CERTAINLY SUBJECT TO CHANGE BEING 7 DAYS OUT...AM CURRENTLY CALLING FOR ONLY LOW-MID 80S ACROSS THE NORTHERN 1/2 OF THE CWA ON WED. IN TERMS OF HEAT INDEX AND POTENTIAL HEAT ADVISORY ISSUES...CURRENTLY HAVE NO DAYS ACTUALLY REACHING WIDESPREAD 105+ DEGREE POTENTIAL...ALTHOUGH THE SUN-TUES TIME FRAME WILL PUT SEVERAL COUNTIES INTO THE 100-104 HEAT INDEX RANGE...ESPECIALLY SOUTHEAST. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 27, 9:00 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 900 PM CDT WED JUL 27 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 900 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE...WITH HAIL TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS TO 70 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES LINGER ACROSS THE OUTLOOK AREA ON THURSDAY...MAINLY DURING THE LATE AFTERNOON...EVENING AND OVERNIGHT HOURS. THE BETTER CHANCES ARE EXPECTED TO BE GENERALLY ALONG AND SOUTH OF HIGHWAY 6. THERE WILL BE THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS OF 70 MPH...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. VARIOUS...MAINLY SMALL CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA DURING THE FRIDAY THROUGH SATURDAY TIME FRAME...AND THEN AGAIN NEXT TUESDAY INTO WEDNESDAY. AT THIS TIME...NO PARTICULAR DAY APPEARS FAVORED FOR WIDESPREAD SEVERE WEATHER. HOWEVER...AT LEAST A FEW STORMS BETWEEN FRIDAY AND SATURDAY COULD BECOME STRONG TO SEVERE...WITH THE PRIMARY HAZARDS CONSISTING OF WIND GUSTS TO AROUND 70 MPH...AND HAIL TO THE SIZE OF QUARTERS. IN ADDITION...FROM SUNDAY THROUGH TUESDAY...PARTS OF THE OUTLOOK AREA WILL AGAIN REGISTER HIGH HEAT INDEX VALUES INTO THE 101 TO 105 DEGREE RANGE...ESPECIALLY IN NORTH CENTRAL KANSAS AND EAST OF HIGHWAY 281 IN SOUTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Local storm report, Jul 28, 12:19 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1219 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST PHILLIPSBURG 39.75N 99.32W
07/28/2011 M81 MPH PHILLIPS KS AWOS
PHILLIPSBURG AIRPORT AWOS 58 MPH WIND GUSTING TO 81 MPH
&&
WESELYLocal storm report, Jul 28, 12:24 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1224 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG GLADE 39.68N 99.31W
07/28/2011 PHILLIPS KS LAW ENFORCEMENT
POWER OUTAGES REPORTED
&&
WESELYSpecial weather statement, Jul 28, 12:51 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1251 AM CDT THU JUL 28 2011
KSZ017-018-280615-
OSBORNE KS-ROOKS KS-
1251 AM CDT THU JUL 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE AND EASTERN
ROOKS COUNTIES UNTIL 115 AM CDT...
AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WOODSTON TO STOCKTON TO PLAINVILLE...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN ROOKS COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3917 9942 3956 9940 3957 9906 3957 9885
3925 9891
TIME...MOT...LOC 0551Z 212DEG 23KT 3954 9915 3941 9918
3929 9932Local storm report, Jul 28, 1:02 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND GST 2 W CEDAR 39.66N 98.98W
07/28/2011 E70 MPH SMITH KS COUNTY OFFICIAL
&&
FAYLocal storm report, Jul 28, 1:03 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
103 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TSTM WND GST SMITH CENTER 39.78N 98.78W
07/28/2011 M52 MPH SMITH KS AWOS
&&
FAYLocal storm report, Jul 28, 1:30 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
130 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND GST 1 N BURR OAK 39.88N 98.30W
07/28/2011 E55 MPH JEWELL KS CO-OP OBSERVER
WINDS DUE TO THUNDERSTORM OUTFLOW GUSTING BETWEEN 50 AND
55 MPH.
&&
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:24 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Webster | 51 min |
| Jul 28, 1:08 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 37 min |
| Jul 28, 2:00 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 45 min |
| Jul 28, 2:06 AM CDT | Special Weather Statement | GID | Fillmore | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.